MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE40C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hypoventilation (1916)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H6: component code: 4739 - gas exchanger.Health effect - impact code: 4614 - serious injury/ illness/ impairment.Health effect - clinical code: 1916 - hypoventilation.Medical device problem code: 1670 - use of device problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator has lost its oxygenating capacity.Per facility, the oxygenator has lost its oxygenating capacity, so it has been replaced.The case has been reported to the moh.During the procedure there was a progressive decrease of the oxygenating performance, going from 117 pao2 and 43 pco2 (ega) with a gasflow of 2.0 umin and fio2 of 70% to 80 pao2 and 44.8 pco2 with gas flow of 10.0 umin and 100% fio2.It has been required to replace the device for the continuation of the intervention.The patient was hypoventilated for almost 30 minutes (just temporary damage).The perfusionist raised fio2 until 100% and gas flow until 10 l/min.There was approximately 30 minutes delay in the procedure.The product was changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 20, 2023.Upon further investigation of the reported event, the following information is new and/or changed: a3: (added patient¿s gender).B6 (relevant test / laboratory data).B7 (other relevant history - diagnosis).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
The oxygenator has lost its oxygenating capacity.
 
Event or Problem Description
There was no patient injury as the patient being hyperventilated is not a long-term effect, it was only temporary.Additionally, during the investigation, the pump record was confirmed and it was noted that the patient's body surface was 1.77m2 and the target perfusion rate was 4.25l/min.Extracorporeal circulation was started at 11: 31, and blood flow rate recorded at 11:41 was 4.33l/min, gas flow rate: 2l/min, fi02: 70%, and pa02 at 11:42 was 117mmhg.At 12:21, blood flow rate: 4.58l/min, gas flow rate: 2.3l/min, and fi02: 80% v/q ratio and fi02 had been increased; however, at 12:25, pa02 decreased to 93.5mmhg.It was considered that the oxygenator was replaced around 13:12.The blood flow rate at 13:22 was 4.41 l/min, gas flow rate: 4.0 l/min, fi02:70%.At 13:25 p02 was 75.1 mmhg.Blood flow rate at 13:42 was 5.21 l/min, gas flow rate 3.5 l/min, and fi02: 70%, p02 increased to 397mmhg.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b5 (describe event or problem) d4 (additional device information - added expiration date) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h1 (type of reportable event) h2 (follow-up due to additional information, device evaluation and correction) h3 (device evaluated by manufacturer) h4 (device manufacture date) h6 (identification of evaluation codes 2199, 10, 3331, 213, 67) health code - impact code: 2199 - no health consequences or impact type of investigation #1: 10 - testing of actual/suspected device type of investigation #3: 3331 - analysis of production records investigation finding: 213 - no device problem found investigation conclusions: 67 - no problem detected the actual sample was visually inspected upon receipt and found that the luer thermistor on the blood outlet port of the oxygenator had been broken.No anomaly that could lead to decreasing oxygenation capacity was found in other parts.After being rinse and dried, the actual sample was tested for oxygen transfer and carbon dioxide removal performance in accordance with the product inspection protocol.It was confirmed to meet the factory's specification and no anomaly was found.Based on the investigation result, the gas transfer performance of the actual sample after rinsing, met the factory's specifications and no anomaly was found, the cause could not be clarified.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a third follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
The oxygenator has lost its oxygenating capacity.

Brand Name
STERILE FX15REC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball rd
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball rd
elkton, MD 21921
7346634145
MDR Report Key17162055
Report Number1124841-2023-00149
Device Sequence Number5758002
Product Code DTZ
UDI-Device Identifier00699753450813
UDI-Public(01)00699753450813
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number3CX*FX15RE40C
Device Catalogue NumberN/A
Device Lot Number2K29
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/04/2023
08/04/2023
09/18/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/27/2023
08/23/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexMale